MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Health (b)(6) does not have a udi requirement at this time." udi number provided is for similar marketed device, nova max plus.According to the complainant, he checked his blood glucose utilizing his "bravo" brand meter- getting a result of 3.6 mmol/l at 2:57am.Based on that result, the complainant reported he ate some cashews and began to feel better; and the complainant reported he continued to use his "bravo" meter.He performed two additional tests time is unknown getting the following results of 4.3 mmol/l followed a few minutes later by a 4.8 mmol/l later that morning at 7:58a he performed two back to back blood glucose tests using the nova max plus getting a result of 5.7 mmol/dl and on his bravo meter getting a result of 4.3 mmol/l.He did not administer any insulin based on these results.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant called into customer care to report he experienced a "hypoglycemic incident on (b)(6) 2017" which did not require medical intervention.On (b)(6) 2017 @7:30 pm the complainant performed a blood glucose test getting a result of 5.9 mmol/land according ot the complainant he ' felt ok'.The complainant reported he administered 12 units of lantus based on the 5.9 mmol/l result.; he also reported that he ".Normally takes 6-8 units at this time." the complainant stated, he went to bed a few hours later and around 3:00am he woke up feeling 'light headed' and 'sweaty'.
 
Additional Manufacturer Narrative
Complaint is not confirmed.The complainant did not return the glucose meter or the test strips in question.Although the complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454 9141
MDR Report Key6529329
Report Number3004193489-2017-00016
Device Sequence Number719410
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2018
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020216168
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1